Analysis of nonlinear fractional control systems in Banach spaces. (English) Zbl 1223.93059

Summary: We consider the nonlinear control systems of fractional order and its optimal controls in Banach spaces. Using the fractional calculus, Hölder’s inequality, \(p\)-mean continuity, weakly singular inequality and Leray-Schauder’s fixed-point theorem with compact mapping, a sufficient condition is given for the existence and uniqueness of mild solutions for a broad class of fractional nonlinear infinite dimensional control systems. Utilizing the approximately lower semicontinuity of integral functionals and weakly compactness, we extend the existence result of optimal controls for nonlinear control systems to nonlinear fractional control systems under generally mild conditions. An example is given to illustrate the effectiveness of the results obtained.


93C15 Control/observation systems governed by ordinary differential equations
34G10 Linear differential equations in abstract spaces
34G20 Nonlinear differential equations in abstract spaces
34A08 Fractional ordinary differential equations
49J15 Existence theories for optimal control problems involving ordinary differential equations
Full Text: DOI


[1] Kilbas, A.A.; Srivastava, Hari M.; Trujillo, J. Juan, Theory and applications of fractional differential equations, () · Zbl 1092.45003
[2] Lakshmikantham, V.; Leela, S.; Devi, J. Vasundhara, Theory of fractional dynamic systems, (2009), Cambridge Scientific Publishers · Zbl 1188.37002
[3] Miller, K.S.; Ross, B., An introduction to the fractional calculus and differential equations, (1993), John Wiley New York · Zbl 0789.26002
[4] Podlubny, I., Fractional differential equations, (1999), Academic Press San Diego · Zbl 0918.34010
[5] Diethelm; Freed, A.D., On the solution of nonlinear fractional order differential equations used in the modeling of viscoelasticity, (), 217-224
[6] Gaul, L.; Klein, P.; Kempfle, S., Damping description involving fractional operators, Mech. syst. signal process., 5, 81-88, (1991)
[7] Glockle, W.G.; Nonnenmacher, T.F., A fractional calculus approach of self-similar protein dynamics, Biophys. J., 68, 46-53, (1995)
[8] Hilfer, R., Applications of fractional calculus in physics, (2000), World Scientific Singapore · Zbl 0998.26002
[9] Mainardi, F., Fractional calculus, some basic problems in continuum and statistical mechanics, (), 291-348 · Zbl 0917.73004
[10] Metzler, F.; Schick, W.; Kilian, H.G.; Nonnenmache, T.F., Relaxation in filled polymers: a fractional calculus approach, J. chem. phys., 103, 7180-7186, (1995)
[11] Agarwal, Ravi P.; Belmekki, M.; Benchohra, M., A survey on semilinear differential equations and inclusions involving riemann – liouville fractional derivative, Adv. difference equ., 2009, (2009), Article ID 981728, 47 pages · Zbl 1182.34103
[12] Balachandran, K.; Park, J.Y., Nonlocal Cauchy problem for abstract fractional semilinear evolution equations, Nonlinear anal., 71, 4471-4475, (2009) · Zbl 1213.34008
[13] Benchohra, M.; Henderson, J.; Ntouyas, S.K.; Ouahab, A., Existence results for fractional order functional differential equations with infinite delay, J. math. anal. appl., 338, 1340-1350, (2008) · Zbl 1209.34096
[14] Benchohra, M.; Henderson, J.; Ntouyas, S.K.; Ouahab, A., Existence results for fractional functional differential inclusions with infinite delay and application to control theory, Fract. calc. appl. anal., 11, 35-56, (2008) · Zbl 1149.26010
[15] Chang, Y.-K.; Kavitha, V.; Arjunan, M. Mallika, Existence and uniqueness of mild solutions to a semilinear integrodifferential equation of fractional order, Nonlinear anal., 71, 5551-5559, (2009) · Zbl 1179.45010
[16] El-Borai, M.M., Semigroup and some nonlinear fractional differential equations, Appl. math. comput., 149, 823-831, (2004) · Zbl 1046.34079
[17] Henderson, J.; Ouahab, A., Fractional functional differential inclusions with finite delay, Nonlinear anal., 70, 2091-2105, (2009) · Zbl 1159.34010
[18] Hu, L.; Ren, Y.; Sakthivel, R., Existence and uniqueness of mild solutions for semilinear integro-differential equations of fractional order with nonlocal initial conditions and delays, Semigroup forum, 79, 507-514, (2009) · Zbl 1184.45006
[19] Jaradat, O.K.; Al-Omari, A.; Momani, S., Existence of the mild solution for fractional semilinear initial value problems, Nonlinear anal., 69, 3153-3159, (2008) · Zbl 1160.34300
[20] Muslim, M., Existence and approximation of solutions to fractional differential equations, Math. comput. modelling, 49, 1164-1172, (2009) · Zbl 1165.34304
[21] Muslim, M.; Nandakumaran, A.K., Existence and approximations of solutions to some fractional order functional integral equations, J. integral equations appl., 22, 95-114, (2010) · Zbl 1189.26008
[22] N’Guérékata, G.M., A Cauchy problem for some fractional abstract differential equation with nonlocal conditions, Nonlinear anal., 70, 1873-1876, (2009) · Zbl 1166.34320
[23] Mophou, G.M.; N’Guérékata, G.M., Existence of mild solution for some fractional differential equations with nonlocal conditions, Semigroup forum, 79, 315-322, (2009) · Zbl 1180.34006
[24] Mophou, G.M.; N’Guérékata, G.M., Existence of mild solutions of some semilinear neutral fractional functional evolution equations with infinite delay, Appl. math. comput., 216, 61-69, (2010) · Zbl 1191.34098
[25] Hernández, Eduardo; O’Regan, Donal; Balachandran, K., On recent developments in the theory of abstract differential equations with fractional derivatives, Nonlinear anal., 73, 3462-3471, (2010) · Zbl 1229.34004
[26] Zhou, Yong; Jiao, Feng, Existence of mild solutions for fractional neutral evolution equations, Comput. math. appl., 59, 1063-1077, (2010) · Zbl 1189.34154
[27] Zhou, Yong; Jiao, Feng, Nonlocal Cauchy problem for fractional evolution equations, Nonlinear anal., 11, 4465-4475, (2010) · Zbl 1260.34017
[28] Özdemir, N.; Karadeniz, D.; Iskender, B.B., Fractional optimal control problem of a distributed system in cylindrical coordinates, Phys. lett. A, 373, 221-226, (2009) · Zbl 1227.49007
[29] Özdemir, N.; Agrawal, O.P.; İskender, B.B.; Karadeniz, D., Fractional optimal control of a 2-dimensional distributed system using eigenfunctions, Nonlinear dynam., 55, 251-260, (2009) · Zbl 1170.70397
[30] Cesari, L., Existence of solutions and existence of optimal solutions, (), 88-107
[31] Hou, S.H., Existence theorems of optimal control problems in Banach spaces, Nonlinear anal., 7, 239-257, (1983)
[32] Papageorgiou, N.S., Existence of optimal controls for nonlinear systems in Banach spaces, J. optim. theory appl., 53, 451-459, (1987) · Zbl 0596.49006
[33] Wang, JinRong; Zhou, Yong, A class of fractional evolution equations and optimal controls, Nonlinear anal., 12, 262-272, (2011) · Zbl 1214.34010
[34] C. Castaing, P. Clauzure, Semicontinuitédes fonctionelles integrales, Seminaire d’Analyse Convexe, Exposé, vol. 15, Montpellier, France, 1980.
[35] Pazy, A., Semigroup of linear operators and applications to partial differential equations, (1983), Springer-Verlag New York · Zbl 0516.47023
[36] Liu, H.; Chang, J.C., Existence for a class of partial differential equations with nonlocal conditions, Nonlinear anal., 70, 3076-3083, (2009) · Zbl 1170.34346
[37] Schauder, J., Über lineare vollstetige operatoren, Studia math., 2, 183-196, (1930) · JFM 56.0354.01
[38] Ma, Q.H.; Yang, E.H., Estimates on solutions of some weakly singular Volterra integral inequalities, Acta math. appl. sin. chin. ser., 25, 505-515, (2002) · Zbl 1032.26009
[39] Zeidler, E., Nonlinear functional analysis and its application II/A, (1990), Springer-Verlag New York
[40] Papageorgiou, N.S., Representation of set-valued operators, Trans. amer. math. soc., 292, 557-572, (1985) · Zbl 0605.46037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.